Minimal realization of two-dimensional systems via a state space cyclic model

P. N. Paraskevopoulos, George Antoniou

Research output: Contribution to journalArticleResearchpeer-review

18 Citations (Scopus)

Abstract

The problem of minimal state space realization of two-dimensional systems is considered. The approach followed is, initially, to derive a circuit realization of the given transfer function involving a minimum number of delay elements. To facilitate this realization, the transfer function is expanded into a continued fraction. Using this circuit realization, an algorithm is proposed which readily provides the matrices of the state space model. The simplicity in deriving this model is due to a novel state space model introduced, which is of cyclic structure. Several examples are presented to illustrate the proposed algorithm.

Original languageEnglish
Pages (from-to)491-511
Number of pages21
JournalInternational Journal of Electronics
Volume74
Issue number4
DOIs
StatePublished - 1 Jan 1993

Fingerprint

Transfer functions
Networks (circuits)

Cite this

@article{1acc7ec6c1224049a19fb90a8a99c645,
title = "Minimal realization of two-dimensional systems via a state space cyclic model",
abstract = "The problem of minimal state space realization of two-dimensional systems is considered. The approach followed is, initially, to derive a circuit realization of the given transfer function involving a minimum number of delay elements. To facilitate this realization, the transfer function is expanded into a continued fraction. Using this circuit realization, an algorithm is proposed which readily provides the matrices of the state space model. The simplicity in deriving this model is due to a novel state space model introduced, which is of cyclic structure. Several examples are presented to illustrate the proposed algorithm.",
author = "Paraskevopoulos, {P. N.} and George Antoniou",
year = "1993",
month = "1",
day = "1",
doi = "10.1080/00207219308925853",
language = "English",
volume = "74",
pages = "491--511",
journal = "International Journal of Electronics",
issn = "0020-7217",
publisher = "Taylor and Francis Ltd.",
number = "4",

}

Minimal realization of two-dimensional systems via a state space cyclic model. / Paraskevopoulos, P. N.; Antoniou, George.

In: International Journal of Electronics, Vol. 74, No. 4, 01.01.1993, p. 491-511.

Research output: Contribution to journalArticleResearchpeer-review

TY - JOUR

T1 - Minimal realization of two-dimensional systems via a state space cyclic model

AU - Paraskevopoulos, P. N.

AU - Antoniou, George

PY - 1993/1/1

Y1 - 1993/1/1

N2 - The problem of minimal state space realization of two-dimensional systems is considered. The approach followed is, initially, to derive a circuit realization of the given transfer function involving a minimum number of delay elements. To facilitate this realization, the transfer function is expanded into a continued fraction. Using this circuit realization, an algorithm is proposed which readily provides the matrices of the state space model. The simplicity in deriving this model is due to a novel state space model introduced, which is of cyclic structure. Several examples are presented to illustrate the proposed algorithm.

AB - The problem of minimal state space realization of two-dimensional systems is considered. The approach followed is, initially, to derive a circuit realization of the given transfer function involving a minimum number of delay elements. To facilitate this realization, the transfer function is expanded into a continued fraction. Using this circuit realization, an algorithm is proposed which readily provides the matrices of the state space model. The simplicity in deriving this model is due to a novel state space model introduced, which is of cyclic structure. Several examples are presented to illustrate the proposed algorithm.

UR - http://www.scopus.com/inward/record.url?scp=0027578381&partnerID=8YFLogxK

U2 - 10.1080/00207219308925853

DO - 10.1080/00207219308925853

M3 - Article

VL - 74

SP - 491

EP - 511

JO - International Journal of Electronics

JF - International Journal of Electronics

SN - 0020-7217

IS - 4

ER -